YAEL DINAI, M.D.; MORDECHAI SHARIR, M.D.; NAVA NAVEH (FLOMAN), M.D.; HILLEL HALKIN, M.D.
Topical administration of timolol, a beta-blocking agent, is currently the treatment of choice in open-angle glaucoma (1). This route of administration delivers the drug directly to the systemic circulation, whereas oral doses are subject to presystemic hepatic metabolism (2). Systemic complications, such as severe bradycardia, have been associated with ophthalmic timolol (3). No adverse interaction has been reported, to our knowledge, with the coadministration of ocular timolol and oral quinidine. We report a case of sinus bradycardia related to an interaction between ophthalmic timolol and oral quinidine, substantiated by the negative rechallenge with timolol alone and by positive rechallenge with
Learn more about subscription options.
Register Now for a free account.
DINAI Y, SHARIR M, NAVEH (FLOMAN) N, HALKIN H. Bradycardia Induced by Interaction Between Quinidine and Ophthalmic Timolol. Ann Intern Med. 1985;103:890–891. doi: 10.7326/0003-4819-103-6-890
Download citation file:
Published: Ann Intern Med. 1985;103(6_Part_1):890-891.
Cardiology, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only